Bilateral Upper Eyelid Retraction Caused by Topical Bimatoprost Therapy

    loading  Checking for direct PDF access through Ovid

Abstract

The authors report a case with upper eyelid retraction caused by topical bimatoprost therapy. Topical bimatoprost 0.03% was administered to a 69-year-old woman with bilateral normal-tension glaucoma. It was first administered to the left eye, and 3 weeks later, therapy on the right side of the eye was initiated. One week after the initiation of therapy on the right side, right upper eyelid retraction occurred, and 63 days after starting treatment on the left side (42 days after initiation on the right side), conspicuous bilateral upper eyelid retraction was observed. Bimatoprost instillation was then stopped and the medication was switched to latanoprost 0.005%. Upper eyelid retraction was reversed to normal levels approximately 1 week after cessation of bimatoprost therapy. In conclusion, a rare case of upper eyelid retraction caused by topical bimatoprost therapy, which was reversed after discontinuation of the medication, is reported.

Related Topics

    loading  Loading Related Articles